MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 06/16/2023, it was reported by a sales representative via sems that an ar-9512 stem/cup extraction adapter handle was stripped, and an ar-1999hh ratcheting handle broke.This occurred during an reverse total shoulder arthroplasty revision case on (b)(6) 2023, while taking the suture-cup out of the ar-9512 it stripped and could not twist into the suture-cup.While taking the baseplate out the ar-1999hh broke and did not ratchet appropriately.Another of the same part was used to continue.The case carried on and was completed successfully.There was no additional information provided, additional information has been requested.Additional information was provided on 06/26/2023, it was reported that on (b)(6) 2021 the patient underwent a reverse total shoulder arthroplasty procedure in which ar-9502f-42rcpc suture cup, an ar-9503l-03c humeral insert, and an ar-9550-09 univers revers¿ spacer were implanted.On (b)(6) 2023 the patient underwent a reverse total shoulder arthroplasty revision procedure where the ar-9502f-39rcpc, and ar-9503m-06 were explanted.The case was completed using other parts.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is confirmed.One unpackaged ar-9512 serial/batch number (b)(6) was received for investigation.Visual evaluation noted that the threads are damaged.It was noted that the laser marks are fading, discoloration spots, and scratches in the shaft.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.

Brand Name
UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17273165
Report Number1220246-2023-07086
Device Sequence Number5281429
Product Code MDM
UDI-Device Identifier00888867061866
UDI-Public00888867061866
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Device Catalogue NumberAR-9512
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown